When it comes to drug abuse and addiction, there are numerous culprits. One of the most common is heroin. Heroin addiction is a significant problem, and it can lead to a wide variety of dangerous symptoms. Unfortunately, many people end up in the clutches of heroin addiction stemming from prescription medication abuse. A lot of people take opioids and narcotic medications to help with chronic pain. Eventually, these medications might not be enough, so people turn to heroin abuse instead. Unfortunately, a heroin overdose has the potential to be fatal. Therefore, everyone must understand why a heroin overdose occurs and what a few of the symptoms might be. Oceanfront Recovery can help educate people and offer access to treatment and support.
The Chances of a Heroin Overdose Go Up with Time
Unfortunately, the longer someone takes heroin, the greater the chances of a heroin overdose developing become. Similar to prescription medications, the body is going to develop a tolerance to heroin. Therefore, people are going to have to take more heroin to achieve the same results. As people take more and more heroin, they get closer and closer to overdosing on this dangerous illicit substance. Unfortunately, a heroin overdose also has the potential to be fatal. As a result, everyone needs to be able to recognize the symptoms of heroin overdose so they can intervene before it is too late.
What Are the Symptoms of a Heroin Overdose?
A heroin overdose can present in multiple ways; however, there are a few common symptoms. A few of the biggest examples include:
- When someone overdoses on heroin, they are going to appear less alert.
- They might even appear confused or disoriented, not knowing who, when, or where they are
- In some situations, people who overdosed on heroin might even be unconscious.
- People who have overdosed on heroin are going to be taking extremely shallow breaths.
- They will also be breathing at a very low rate.
- Their pupils are also going to appear extremely small, which is called miosis.
- Their skin may be a bit blue because of poor circulation.
- They might even be cold to the touch.
Depending on how much heroin someone has taken and when they last took it, these symptoms can vary from person to person. Everyone must know what to do if they come across someone who has overdosed on heroin.
What To Do if Someone Has Overdosed on Heroin
If you come across someone who you are worried about has overdosed on heroin, the biggest danger is that the individual may stop breathing. Heroin depresses a person’s respiratory drive, which is why they take shallow breaths. Without enough oxygen, a heroin overdose can be fatal. Therefore, you need to call 911, by the way. Make sure that you let them know you are concerned someone has overdosed on heroin.
If you have a family member or a friend who ends up in the hospital due to a heroin overdose, you may be wondering what else you can do to help them. Heroin addiction is a serious issue, and heroin abuse can impact family members and friends as well. Fortunately, there are trained professionals who are willing to lend a helping hand to those in need.
Reach Out to Oceanfront Recovery Today
Unfortunately, at Oceanfront Recovery, we have seen a lot of people who have overdosed on heroin. Fortunately, we also have a wide variety of resources at our disposal to help those in need. If you have a loved one who is struggling with heroin abuse, we can help you. Contact us today at (877) 279-1777 to learn more about how we can help you or someone else recover from heroin addiction.